MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Model Number 165824
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the survey respondent mentioned bacteriuria and flexibility not always allowing to cross a narrowing of the urethra or a voluminous prostate when asked about complications while using the foley catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿tortuous anatomy".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14022303
Report Number1018233-2022-02052
Device Sequence Number6045278
Product Code EZL
UDI-Device Identifier00801741029790
UDI-Public(01)00801741029790
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number165824
Device Catalogue Number165816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale